Noman Shahzad, Asif Maqbool, Tooba Mahmud Gauhar, Khwaja Muhammad Azim.
Colonic perforation induced by short term use of slow release diclofenac.
J Coll Physicians Surg Pak Jan ;22(5):328-9.
Upper gastrointestinal (GI) toxicity of non-steroidal anti-inflammatory drugs (NSAIDs) is well characterized. There is also documented data regarding their adverse effects on lower GI tract, like colonic strictures, inflammatory bowel disease and complications of diverticular disease in the form of abscess or perforation. But there are only two case reports published previously that show colonic perforation due to use of NSAIDs solely. We present here a case of colonic perforation induced by short-term use of slow release diclofenac in a young man. Colonic perforation should be considered as the possible diagnosis in patients with acute abdomen and NSAIDs to be one of the differentials if other possibilities are ruled out.
PakMediNet -Pakistan's largest Database of Pakistani Medical Journals - http://www.pakmedinet.com